Struggling

I have a follow up with my oncologist today - the first since my radiotherapy treatment. I am really struggling with the effects of the Zoladex injection I am having each month. I am worried that if I tell him how bad it is he will stop them and then I will be more at risk for getting it all again. It may sound a stupid question but do I tell him or just keep going. I am on letrozole also. My GP said in her experience it won't get better but I will learn to live with it. Feel so very low at the moment - which is totally not me. :-(

16 Replies

oldestnewest
  • Tell your oncologist that you are struggling, there may well be an alternative he/she can try, if not may be able to give you something to help with your struggles, good luck xxx

  • Thanks Jenny I will tell him. My GP offered anti depressants but I am reluctant to go down that route - but I guess if that's what it takes to make me feel better than this I have to consider it xx

  • Hope they can suggest an alternative bezt wishes from me x

  • Thank you 😘

  • Hope you managed to speak to your oncologist about the effects of the injections... it is always best to talk these things through as there could be something else he can suggest. I am not sure what the side effects are or how long your will be getting the injections.

    One of the side effects of my cancer treatment was painful feet, there weren't sore to touch but I struggled walking - spent a fortune on acupuncture, reflexology and now have numerous pairs of "granny" shoes but nothing worked. I was referred to a pain specialist who prescribed a mild anti-depressant and must admit I was loathe to take them but thought I would give it a try for a few weeks. I now have no pain whatsoever and can now start back exercising, walking etc.

    Hope you get something to help you over this "bump" on your journey. Take care x

  • Hi Maz

    Saw the oncologist, I have to go back in 12 weeks and they will review it again then, as they want to see if it settles down as like they say it is still early days. Advised me to go back to the Gym - I love swimming which I haven't done since my op so going to start back next week and build up gradually (I used to go every morning before work!)

    My injections are every 28 days and in effect put my ovaries to sleep as I am not in my menopause yet - I have to have these for two years, along with letrozole for 5 years. My mum was on Tamoxifen and she had problems with her feet too.

    Feel very up and down, back at work which is hard, I am an accountant and I really am not feeling it st the mo.

    Take care xx

    Louise

  • I hope they can suggest something better for you. Don't be afraid of anti depressants. We all need a bit of help sometimes. Just think what you have been going through recently, no wonder you are feeling a bit low. Sending hugs.

  • Thank you - hugs are definitely needed at the mo. 😘Xx

  • I was like that on letrozole, it was awful, no energy, low mood aches, no appetite. I have changed back to tamoxifen as was not post menopausal and am still not great. I cry so easily it is embarrassing, tiredness and stiffness not to mention the bowel problems. I am going to see if I can try lower dose but to be honest I think my body needs oestrogen!

  • That's exactly how I feel - the Oncologist said I need to motivate myself to do some exercise as it should help - but the lethargy definitely doesn't help with motivation. Not had too many problems with my stomach but I am also a Coeliac so have to watch what I eat - hopefully the drugs will not cause any issues there!!

    Xxx

  • Hi L you do have an awful lot to deal with. I would just say that anti depressants don't have to be forever and it might be helpful to think of a mild dose as not having too much of an impact in other ways e.g. dependency or long term use or things like that.

    Best wishes & hugs xx

  • Thank you Debster - I think my main problem is I've never had anything like this to deal with, I've always been fit and healthy. So I think it's all been a bit of a shock to my system. I would be the first person to tell someone else going through this that they may need other help so practice what you preach comes to mind 🙄 I seem to be worse just after my injection, which is next week - so I'm going to see how I am this time and if needs be will seek other help. I have booked some time off work too which hopefully will give me time to concentrate on me.

    Hugs to you too 😘Xx

  • Hi, L x I am on the same regime as you. Not coping very well either. My main problems are joint and muscle pain, especially in legs, also tiredness. My GP says it has nothing to do with treatment and its arthritis in my knees! Funny that i had absolutely no symptoms before chemo and meds!!! It awful as you know you have to carry on taking for a very long time and from talking to some others it seldom improves if you are unfortunate to have side effects. May be an idea to try the anti depressants and see if you improve? Do you have someone to talk to as i know I don't like complaining how bad i feel to my husband and family as they worry enough about me already! Its a hard road but hopefully will improve. Lots of hugs. Sue x

  • Hi Sue I know what you mean my family are worried about me too - and I don't like to say much to them. I saw a locum GP last and she was lovely she said that she hasn't come across anyone yet who had not had some of the side effects. I am back at work now and have some lovely friends who really help me through my low points but I do have days were I cry a lot, luckily I have my own office so I can shut myself away. Work is hard but it does help take my mind off all of this briefly.

    Thank you for hugs - same to you too xx

    Louise xx

  • Hey There, well I can tell you there has been times I didn't know what to do in a situation but always ended up talking to my oncologist. I highly recommend you talk to your oncologists as they are really there to help us. Hope you get peace soon. Best wishes!

  • Thank you - I will do. Been reading up on Zoladex too, it is also given to women with endometriosis - and the side effects seem pretty much across the board, which in a weird way makes me feel better about it all. Had my injection two days ago so only 20 left to go 😊 Xx

You may also like...